MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the powerflex extreme 7x4 balloon would not inflate to nominal and contrast leakage was noticed in the vessel from the balloon.The leak was noticed while giving positive pressure.The leak was noticed at 1atm.The device was removed intact and discarded.An additional/second powerflex extreme device of same size was opened and used; however, the new device also had contrast leakage.That device was removed intact and discarded.The case was completed with an additional powerflex extreme balloon.The devices were opened and prepped in a sterile field per the instructions for use (ifu).The device was noted to have maintained negative pressure.The devices tracked over the unknown wire to the desired lesion.There was no difficulty removing the products from the hoop, removing the protective balloon covers, stylets, or any of the sterile packaging components.There were no kinks or other damages prior to inserting the devices into the patient.The devices were not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloons through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty advancing the devices through the vessel.There was no difficulty crossing the lesion.The catheters were never in an acute bend and were never kinked during use.The inflation was done with 50/50 contrast/saline ratio.The inflation device was used successfully with other devices during the procedure.Both devices were discarded at the facility.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 3009018440-2022-00019.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is related to report # 3009018440-2022-00019.After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6.As reported, the powerflex extreme 7x4 balloon would not inflate to nominal and contrast leakage was noticed in the vessel from the balloon.The leak was noticed while giving positive pressure.The leak was noticed at one atm.The device was removed intact and discarded.An additional/second powerflex extreme device of same size was opened and used; however, the new device also had contrast leakage.That device was removed intact and discarded.The case was completed with an additional powerflex extreme balloon.The devices were opened and prepped in a sterile field per the instructions for use (ifu).The device was noted to have maintained negative pressure.The devices tracked over the unknown wire to the desired lesion.There was no difficulty removing the products from the hoop, removing the protective balloon covers, stylets, or any of the sterile packaging components.There were no kinks or other damages prior to inserting the devices into the patient.The devices were not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloons through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty advancing the devices through the vessel.There was no difficulty crossing the lesion.The catheters were never in an acute bend and were never kinked during use.The inflation was done with 50/50 contrast/saline ratio.The inflation device was used successfully with other devices during the procedure.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82226907 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure¿ were not confirmed as the devices were not returned for analysis, the exact cause could not be determined.It is likely that procedural factors or handling of the products may have contributed to the reported event.However, without the return of the devices for analysis and with the limited information provided regarding lesion characteristics, it is difficult to draw a clinical conclusion between the devices and the events reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15952100
Report Number3009018440-2022-00020
Device Sequence Number15279521
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public(01)20705032001837(17)240731(10)82226907
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82226907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date01/09/2023
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWERFLEX EXTREME CATH; UNK WIRE
Patient SexUnknown